Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 30, NWS Morristown, TN

June 14, 1997Monroe County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jun 14, 1997, 1:17 AM EDT for Monroe County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1997, 1:17 AM EDT (05:17 UTC)
Expired
Jun 14, 1997, 5:15 AM EDT
In force
4 hr
Issued by
NWS Morristown, TN
Area
Whole counties

County Monroe County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMRX 140520
FFWMRX
TNC123-140915-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN
117 AM EDT SAT JUN 14 1997
 
THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  515 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST TENNESSEE
 
   ...MONROE COUNTY
 
AT 115 AM NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED RAINFALL
TOTALS OF 1.6 INCHES OF RAIN HAS FALLEN SINCE 1215 AM. FLOODING
HAS BEEN REPORTED IN SWEETWATER...MADISONVILLE...AND VONORE WHERE AS
MUCH AS 2 FEET OF WATER WAS ACROSS SOME ROADWAYS. WITH MORE SHOWERS
AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA DURING THE NEXT
FEW HOURS ADDITIONAL FLOODING WILL LIKELY OCCUR.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 7:58 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 13, 7:58 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
755 PM EDT FRI JUN 13 1997

ACTIVE NIGHT ACROSS THE TN VALLEY. A LINE OF SVR STORMS CONTINUE TO
MOVE ACROSS THE REGION WITH ANOTHETR LINE OVER MIDDLE TN. CONTINUE
CAT POPS FOR TONIGHT. TRAINING ACROSS SOUTHWEST VA/NE TN WILL
CONTINUE THREAT FOR FLASH FLOODING. OVRALL...CURRENT FCST LOOKS
GOOD.

DH

In the hours before

Special weather statement, Jun 13, 11:14 PM EDT, 2 hours 3 minutes before
TNZ014>018-038>047-070-073-074-140415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
1114 PM EDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH CANCELLED FOR EAST TENNESSEE..AND EXTREME
SOUTHWEST NORTH CAROLINA...

THE NATIONAL WEATHER SERVICE STORM PERDICTION CENTER HAS CANCELLED THE
WATCH WHICH WAS IN EFFECT FOR NORTHEAST TENNESSEE...AND EXTREME
SOUTHWEST NORTH CAROLINA.

THE ATMOSPHERE IS STILL UNSTABLE AND THUNDERSTORMS ARE AGAIN MOVING INTO
THE SOUTHERN APPALACHIAN REGION.  A FEW OF THESE THUNDERSTORMS STILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG GUSTY WINDS SO STAY TUNED
TO LOCAL STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jun 13, 11:15 PM EDT, 2 hours 2 minutes before
TNZ014>018-038>047-070-073-074-140415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
1114 PM EDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH CANCELLED FOR EAST TENNESSEE..AND EXTREME
SOUTHWEST NORTH CAROLINA...

THE NATIONAL WEATHER SERVICE STORM PERDICTION CENTER HAS CANCELLED THE
WATCH WHICH WAS IN EFFECT FOR NORTHEAST TENNESSEE...AND EXTREME
SOUTHWEST NORTH CAROLINA.

THE ATMOSPHERE IS STILL UNSTABLE AND THUNDERSTORMS ARE AGAIN MOVING INTO
THE SOUTHERN APPALACHIAN REGION.  A FEW OF THESE THUNDERSTORMS STILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG GUSTY WINDS SO STAY TUNED
TO LOCAL STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Jun 14, 12:22 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
1104 PM EDT SAT JUN 14 1997

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

530 PM     10 SW LOUDON              TN   WIND DAMAGE
06/13/97   LOUDON                         SEVERAL TREES REPORTED DOWN
                                          IN SOUTHWEST PORTION OF
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

545 PM     5 N JAMESTOWN             TN   WIND DAMAGE
06/13/97   FENTRESS                       SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS NORTHERN
                                          PORTION OF COUNTY. REPORTED
                                          BY THE SHERIFF'S OFFICE.

555 PM     NEAR SUNBRIGHT            TN   WIND DAMAGE
06/13/97   MORGAN                         SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          NORTHERN PORTION OF THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

555 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   SCOTT                          NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

640 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   CAMPBELL                       NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S DISPATCH.

640 PM     IN ANDERSONVILLE          TN   WIND DAMAGE
06/13/97   ANDERSON                       SEVERAL TREES DOWN, A FLAG
                                          POLE DOWN AND ESTIMATED 60
                                          MPH WINDS IN ANDERSONVILLE.
                                          REPORTED BY THE SHERIFF'S
                                          DISPATCH.

650 PM     IN LAKE CITY              TN   WIND DAMAGE
06/13/97   ANDERSON                       SEVERAL TREES DOWN IN LAKE
                                          CITY. REPORTED BY THE
                                          SHERIFF'S DISPATCH.

700 PM     NEAR SALE CREEK           TN   WIND DAMAGE
06/13/97   HAMILTON                       SEVERAL TREES REPORTED DOWN
                                          IN NORTHERN PORTION OF
                                          COUNTY IN AND AROUND SALE
                                          CREEK. REPORTED BY THE
                                          SHERIFF'S OFFICE.

645 PM     5 N TAZEWELL              TN   WIND DAMAGE
06/13/97   CLAIBORNE                      NUMEROUS TREES DOWN NORTH OF
                                          TAZEWELL. REPORTED BY THE
                                          SHERIFF'S OFFICE.

700 PM     COUNTYWIDE                VA   WIND DAMAGE
06/13/97   LEE                            NUMEROUS TREES DOWN
                                          COUNTYWIDE. REPORTED BY THE
                                          SHERIFF'S OFFICE.

640 PM     NEAR PHILADELPHIA         TN   WIND DAMAGE
06/13/97   LOUDON                         NUMEROUS TREES DOWN IN
                                          SOUTHERN PORTION OF THE
                                          COUNTY NEAR AND WEST OF
                                          PHILADELPHIA. REPORTED BY
                                          THE SHERIFF'S OFFICE.

655 PM     IN EAST KNOXVILLE         TN   0.75 INCH HAIL
06/13/97   KNOX                           3/4 INCH HAIL JUST OFF OF
                                          THE I-640 BY-PASS IN EAST
                                          KNOXVILLE. REPORTED BY
                                          OFF-DUTY NATIONAL WEATHER
                                          SERVICE EMPLOYEE.

717 PM     7 S MARYVILLE             TN   WIND DAMAGE
06/13/97   BLOUNT                         NUMEROUS TREES DOWN NEAR AND
                                          ALONG MONTVALE ROAD. HIGH
                                          WATER PROBLEMS ON HIGHWAY
                                          411 SOUTH AND ON OLD NILES
                                          FERRY ROAD.

700 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   UNION                          NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

700 PM     NEAR WISE                 VA   WIND DAMAGE
06/13/97   WISE                           ONE TREE REPORTED DOWN NEAR
                                          WISE AND ANOTHER TREE
                                          REPORTED DOWN ON ROUTE 72
                                          NEAR COEBURN AT 730 PM.
                                          REPORTED BY THE SHERIFF'S
                                          OFFICE.

720 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWN BETWEEN NEW
                                          MARKET AND TALBOTT. REPORTED
                                          BY THE SHERIFF'S OFFICE.

720 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   GRAINGER                       NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

730 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   HANCOCK                        NUMEROUS TREES DOWN ACROSS
                                          THE COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

750 PM     5-10 W SEVIERVILLE        TN   WIND DAMAGE
06/13/97   SEVIER                         TREES DOWN ON THOMAS CIRCLE
                                          AND IN WESTERN PORTION OF
                                          THE COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

730 PM     NEAR BAKEWELL             TN   WIND DAMAGE
06/13/97   HAMILTON                       SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS NORTHERN
                                          PORTION OF THE COUNTY. TREES
                                          ALSO REPORTED DOWN IN THE
                                          BACK VALLEY AND BIRCHWOOD
                                          AREAS AT 750 PM.

710 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   CLAIBORNE                      TREES DOWN ALL OVER
                                          HARROGATE BLOCKING HIGHWAY
                                          25E BETWEEN TAZEWELL AND
                                          HARROGATE.  ROOFS OFF
                                          TRAILERS IN SOUTHERN PART OF
                                          COUNTY IN THE POWELL VALLEY.
                                           TREES AND POWERLINES DOWN
                                          COUNTYWIDE.

730 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   HAWKINS                        TREES AND POWERLINES DOWN
                                          COUNTYWIDE.

730 PM     COUNTYWIDE                VA   WIND DAMAGE
06/13/97   SCOTT                          TREES AND POWERLINES DOWN
                                          ACROSS THE COUNTY.
Local storm report, Jun 14, 1:03 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
1104 PM EDT SAT JUN 14 1997

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

530 PM     10 SW LOUDON              TN   WIND DAMAGE
06/13/97   LOUDON                         SEVERAL TREES REPORTED DOWN
                                          IN SOUTHWEST PORTION OF
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

545 PM     5 N JAMESTOWN             TN   WIND DAMAGE
06/13/97   FENTRESS                       SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS NORTHERN
                                          PORTION OF COUNTY. REPORTED
                                          BY THE SHERIFF'S OFFICE.

555 PM     NEAR SUNBRIGHT            TN   WIND DAMAGE
06/13/97   MORGAN                         SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          NORTHERN PORTION OF THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

555 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   SCOTT                          NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

640 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   CAMPBELL                       NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S DISPATCH.

640 PM     IN ANDERSONVILLE          TN   WIND DAMAGE
06/13/97   ANDERSON                       SEVERAL TREES DOWN, A FLAG
                                          POLE DOWN AND ESTIMATED 60
                                          MPH WINDS IN ANDERSONVILLE.
                                          REPORTED BY THE SHERIFF'S
                                          DISPATCH.

650 PM     IN LAKE CITY              TN   WIND DAMAGE
06/13/97   ANDERSON                       SEVERAL TREES DOWN IN LAKE
                                          CITY. REPORTED BY THE
                                          SHERIFF'S DISPATCH.

700 PM     NEAR SALE CREEK           TN   WIND DAMAGE
06/13/97   HAMILTON                       SEVERAL TREES REPORTED DOWN
                                          IN NORTHERN PORTION OF
                                          COUNTY IN AND AROUND SALE
                                          CREEK. REPORTED BY THE
                                          SHERIFF'S OFFICE.

645 PM     5 N TAZEWELL              TN   WIND DAMAGE
06/13/97   CLAIBORNE                      NUMEROUS TREES DOWN NORTH OF
                                          TAZEWELL. REPORTED BY THE
                                          SHERIFF'S OFFICE.

700 PM     COUNTYWIDE                VA   WIND DAMAGE
06/13/97   LEE                            NUMEROUS TREES DOWN
                                          COUNTYWIDE. REPORTED BY THE
                                          SHERIFF'S OFFICE.

640 PM     NEAR PHILADELPHIA         TN   WIND DAMAGE
06/13/97   LOUDON                         NUMEROUS TREES DOWN IN
                                          SOUTHERN PORTION OF THE
                                          COUNTY NEAR AND WEST OF
                                          PHILADELPHIA. REPORTED BY
                                          THE SHERIFF'S OFFICE.

655 PM     IN EAST KNOXVILLE         TN   0.75 INCH HAIL
06/13/97   KNOX                           3/4 INCH HAIL JUST OFF OF
                                          THE I-640 BY-PASS IN EAST
                                          KNOXVILLE. REPORTED BY
                                          OFF-DUTY NATIONAL WEATHER
                                          SERVICE EMPLOYEE.

717 PM     7 S MARYVILLE             TN   WIND DAMAGE
06/13/97   BLOUNT                         NUMEROUS TREES DOWN NEAR AND
                                          ALONG MONTVALE ROAD. HIGH
                                          WATER PROBLEMS ON HIGHWAY
                                          411 SOUTH AND ON OLD NILES
                                          FERRY ROAD.

700 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   UNION                          NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

700 PM     NEAR WISE                 VA   WIND DAMAGE
06/13/97   WISE                           ONE TREE REPORTED DOWN NEAR
                                          WISE AND ANOTHER TREE
                                          REPORTED DOWN ON ROUTE 72
                                          NEAR COEBURN AT 730 PM.
                                          REPORTED BY THE SHERIFF'S
                                          OFFICE.

720 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWN BETWEEN NEW
                                          MARKET AND TALBOTT. REPORTED
                                          BY THE SHERIFF'S OFFICE.

720 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   GRAINGER                       NUMEROUS TREES AND POWER
                                          LINES DOWN ACROSS THE
                                          COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

730 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   HANCOCK                        NUMEROUS TREES DOWN ACROSS
                                          THE COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

750 PM     5-10 W SEVIERVILLE        TN   WIND DAMAGE
06/13/97   SEVIER                         TREES DOWN ON THOMAS CIRCLE
                                          AND IN WESTERN PORTION OF
                                          THE COUNTY. REPORTED BY THE
                                          SHERIFF'S OFFICE.

730 PM     NEAR BAKEWELL             TN   WIND DAMAGE
06/13/97   HAMILTON                       SEVERAL TREES AND POWER
                                          LINES DOWN ACROSS NORTHERN
                                          PORTION OF THE COUNTY. TREES
                                          ALSO REPORTED DOWN IN THE
                                          BACK VALLEY AND BIRCHWOOD
                                          AREAS AT 750 PM.

710 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   CLAIBORNE                      TREES DOWN ALL OVER
                                          HARROGATE BLOCKING HIGHWAY
                                          25E BETWEEN TAZEWELL AND
                                          HARROGATE.  ROOFS OFF
                                          TRAILERS IN SOUTHERN PART OF
                                          COUNTY IN THE POWELL VALLEY.
                                          TREES AND POWERLINES DOWN
                                          COUNTYWIDE.

730 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   HAWKINS                        TREES AND POWERLINES DOWN
                                          COUNTYWIDE.

730 PM     COUNTYWIDE                VA   WIND DAMAGE
06/13/97   SCOTT                          TREES AND POWERLINES DOWN
                                          ACROSS THE COUNTY.

735 PM     ROSE HILL                 VA   TORNADO
06/13/97   LEE                            NUMEROUS REPORTS OF TREES
                                          DOWN WITH SEVERAL REPORTS OF
                                          A TORNADO BEING SPOTTED.  A
                                          ROOF WAS BLOWN OFF A HOUSE
                                          IN ROSE HILL AND A DIESEL
                                          STORAGE TANK WAS BLOWN OVER.

725 PM     5 SW MORRISTOWN           TN   50 MPH TSTM GUST
06/13/97   HAMBLEN                        OBSERVED AT THE NATIONAL
                                          WEATHER SERVICE OFFICE.

740 PM     5 SW MORRISTOWN           TN   1.00 INCH HAIL
06/13/97   HAMBLEN                        REPORTED BY MILLSTONE GOLF
                                          COURSE.

745 PM     6 SE MORRISTOWN           TN   WIND DAMAGE
06/13/97   HAMBLEN                        NUMEROUS TREES DOWN ACROSS
                                          SE PART OF COUNTY.

745 PM     DANDRIDGE                 TN   WIND DAMAGE
06/13/97   JEFFERSON                      TREES DOWN NEAR DANDRIDGE ON
                                          CHESTNUT GROVE.  POWERLINES
                                          DOWN IN NEW MARKET.

810 PM     ATHENS                    TN   WIND DAMAGE
06/13/97   MCMINN                         TREES DOWN ON DECATUR PIKE,
                                          N. JACKSON AND COLLEGE
                                          STREET.

805 PM     MOSHEIM                   TN   WIND DAMAGE
06/13/97   GREENE                         ROOF DAMAGE AND TREES DOWN
                                          NEAR MOSHEIM.

825 PM     GREENEVILLE               TN   WIND DAMAGE
06/13/97   GREENE                         TREES DOWN IN GREENEVILLE.

820 PM     GRAY                      TN   WIND DAMAGE
06/13/97   WASHINGTON                     MAN TRAPPED IN CAR FROM
                                          FALLING TREES.  REPORTED BY
                                          TV METEOROLOGIST. TREES ALSO
                                          DOWN BETWEEN JONESBOROUGH
                                          AND JOHNSON CITY.

825 PM     BRISTOL                   TN   60 MPH TSTM GUST
06/13/97   SULLIVAN

820 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   COCKE                          TREES DOWN ON POWERLINES ON
                                          WILHITE ROAD NEAR THE COCKE
                                          COUNTY LINE.

830 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   UNICOI                         TREES AND POWERLINES DOWN
                                          COUNTY WIDE.

830 PM     COUNTYWIDE                VA   WIND DAMAGE
06/13/97   WASHINGTON                     TREES AND POWERLINES DOWN
                                          COUNTYWIDE.

839 PM     SWEETWATER                TN   WIND DAMAGE
06/13/97   MONROE                         A POWERPOLE WAS BLOWN DOWN
                                          ON FRONTIER ROAD.  PEA SIZE
                                          HAIL REPORTED IN
                                          MADISONVILLE.

830 PM     LIMESTONE                 TN   WIND DAMAGE
06/13/97   WASHINGTON                     10 HOMES WERE DAMAGED NEAR
                                          LIMESTONE.

830 PM     POWDER BRANCH             TN   WIND DAMAGE
06/13/97   CARTER                         NUMEROUS TREES DOWN IN
                                          POWDER CREEK AND GAP CREEK
                                          AREA.

845 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   JOHNSON                        NUMEROUS TREES AND
                                          POWERLINES DOWN ACROSS
                                          COUNTY.

830 PM     COUNTYWIDE                TN   WIND DAMAGE
06/13/97   HAWKINS                        TREES DOWN ACROSS COUNTY.

835 PM     COUNTYWIDE                VA   WIND DAMAGE
06/13/97   SCOTT                          TREES DOWN ACROSS COUNTY.

1120 PM    2 E DAYTON                TN   1.75 INCH HAIL
06/13/97   RHEA

1115 PM    3 E DAYTON                TN   WIND DAMAGE
06/13/97   RHEA                           TREES DOWN ON DAYTON
                                          MOUNTAIN.

1201 AM    5 N ATHENS                TN   1.75 INCH HAIL
06/1@4/97   MCMINN                         GOLFBALL SIZE HAIL REPORTED
                                          BETWEEN ATHENS AND NIOTA.

1213 AM    ENGLEWOOD                 TN   1.00 INCH HAIL
06/14/97   MCMINN

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:02 PM EDTSevere Thunderstorm WarningMRXUnicoi58 min
Jun 13, 8:20 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Washington55 min
Jun 13, 8:33 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe42 min
Jun 13, 10:31 PM EDTSevere Thunderstorm WarningMRXFentress, Morgan, Scott59 min
Jun 13, 10:48 PM EDTSevere Thunderstorm WarningMRXRhea57 min
Jun 13, 11:23 PM EDTSevere Thunderstorm WarningMRXMcMinn, Meigs67 min
Jun 13, 11:59 PM EDTSevere Thunderstorm WarningMRXMcMinn46 min
Jun 14, 12:09 AM EDTSevere Thunderstorm WarningMRXMonroe66 min
Jun 14, 12:31 AM EDTSevere Thunderstorm WarningMRXBradley, Polk59 min
Jun 14, 12:37 AM EDTSevere Thunderstorm WarningMRXBlount68 min
Jun 14, 5:18 AM EDTFlash Flood WarningMRXMonroe4 hr
Jun 14, 8:22 AM EDTSevere Thunderstorm WarningMRXHamilton68 min
Jun 14, 2:59 PM EDTFlash Flood WarningMRXScott3 hr
Jun 14, 3:37 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon, Roane68 min
Jun 14, 4:08 PM EDTSevere Thunderstorm WarningMRXBlount67 min
Jun 14, 4:31 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe59 min
Jun 14, 4:42 PM EDTSevere Thunderstorm WarningMRXPolk63 min
Jun 14, 4:56 PM EDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen64 min
Jun 14, 5:12 PM EDTSevere Thunderstorm WarningMRXBlount, Sevier63 min
Jun 14, 5:34 PM EDTTornado WarningMRXSevier41 min
Jun 14, 6:12 PM EDTFlash Flood WarningMRXCocke, Greene, Hamblen3 hr
Jun 14, 6:12 PM EDTFlash Flood WarningMRXJefferson, Sevier3 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.